Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Menopause, HRT, lifted heavy bags, pain in groin, tenderness, lumps

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
I am 53 and have been very badly affected by menopause so I take HRT. I have to lift heavy bags of laundry as part of my job. On Sunday, I lifted a 30 - 40 kg bag and ripped something in my groin. Now I have tenderness on my left side and a lump. I also have cramps. What have I done?
Posted Wed, 25 Apr 2012 in Women Sexual Problems
Answered by Dr. Pragnesh Vachharajani 43 minutes later
Hi, thanks for the query.

You are putting lot of hard work in routine and your body is used to it.

At times when heavy weight is lifted without maintaining proper posture,the undue pressure comes on some muscles at some place, in your case on left leg in groin area.

When ever any undue injury occurs to any part of body,the body reacts to it by increasing blood flow and some release of chemicals locally.This leads to swelling in that particular part and it is painful in initial days.

It will subside in most of the cases on its own. You can apply ice packs, hot water bag as per your comfort. Please apply local analgesic cream on it you are comfortable with. In case of severe pain, you can also take analgesic tablets which will take care of pain as well as swelling.

This measures I think should along with rest to the part will help you. Still if some pain or swelling persists and you are having difficulty then you are requested to visit your doctor.

So take care, still if you have more queries please feel free, I am glad to answer them.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor